Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 8, NWS Amarillo, TX

February 3, 20124 counties in Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Feb 3, 2012, 12:49 AM CST for 4 counties in Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 3, 2012, 12:49 AM CST (06:49 UTC)
Expired
Feb 3, 2012, 1:30 AM CST
In force
41 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Gray County, TX, Hemphill County, TX, Roberts County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 3, 1:11 AM CSTTSTM WND GST 7417 Sw Canadian, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 2, 7:38 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 6.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WUUS54 KAMA 030649
SVRAMA
TXC179-211-393-483-030730-
/O.NEW.KAMA.SV.W.0008.120203T0649Z-120203T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1249 AM CST FRI FEB 3 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS
  WESTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS
  SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS
  NORTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 130 AM CST

* AT 1245 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES SOUTHEAST OF CODMAN...OR ABOUT 7 MILES SOUTH OF
  MIAMI...MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LORA...
  MIAMI...
  CODMAN...
  CANADIAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3600 10045 3573 10021 3548 10066 3561 10082
TIME...MOT...LOC 0649Z 227DEG 21KT 3561 10065

$$

TB
2 follow-up statements
676 
WWUS54 KAMA 030709
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
109 AM CST FRI FEB 3 2012

TXC179-483-030718-
/O.CAN.KAMA.SV.W.0008.000000T0000Z-120203T0730Z/
GRAY TX-WHEELER TX-
109 AM CST FRI FEB 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WHEELER AND
NORTHEASTERN GRAY COUNTIES IS CANCELLED...

AT 108 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED 
OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS 
CANCELLED.

LAT...LON 3563 10055 3572 10067 3600 10045 3573 10021
TIME...MOT...LOC 0708Z 227DEG 21KT 3571 10053

$$

TXC211-393-030730-
/O.CON.KAMA.SV.W.0008.000000T0000Z-120203T0730Z/
HEMPHILL TX-ROBERTS TX-
109 AM CST FRI FEB 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR SOUTHEASTERN ROBERTS AND WESTERN HEMPHILL COUNTIES...

AT 104 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR LORA...OR ABOUT NEAR MIAMI...MOVING NORTHEAST AT 25 MPH.

IN ADDITION...THIS PORTION OF THE SEVERE THUNDERSTORM WAS RECENTLY 
UPGRADED TO A TORNADO WARNING.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3563 10055 3572 10067 3600 10045 3573 10021
TIME...MOT...LOC 0708Z 227DEG 21KT 3571 10053

$$

TB
158 
WWUS54 KAMA 030720
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
120 AM CST FRI FEB 3 2012

TXC393-030730-
/O.CAN.KAMA.SV.W.0008.000000T0000Z-120203T0730Z/
ROBERTS TX-
120 AM CST FRI FEB 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROBERTS COUNTY IS
CANCELLED...

AT 120 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED 
AND MOVED OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING IS 
CANCELLED.

LAT...LON 3567 10041 3583 10051 3600 10045 3573 10021
TIME...MOT...LOC 0720Z 230DEG 38KT 3583 10035

$$

TXC211-030730-
/O.CON.KAMA.SV.W.0008.000000T0000Z-120203T0730Z/
HEMPHILL TX-
120 AM CST FRI FEB 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR WESTERN HEMPHILL COUNTY...

AT 118 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTH OF CANADIAN...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3567 10041 3583 10051 3600 10045 3573 10021
TIME...MOT...LOC 0720Z 230DEG 38KT 3583 10035

$$

TB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 12:22 AM CST, 27 minutes earlier.

Area forecast discussion, Feb 3, 12:22 AM CST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1222 AM CST FRI FEB 3 2012

.UPDATE...
UPDATED ZONES AND GRAPHICAL FORECASTS TO CLEAR WESTERN PORTIONS...
I.E. POTTER...RANDALL...AND MOORE COUNTIES FROM SEVERE THUNDERSTORM
WATCH BASED ON RADAR TRENDS.  NO OTHER MAJOR CHANGES AT THIS TIME.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 1208 AM CST FRI FEB 3 2012/

AVIATION...
FOR THE 06Z TAFS...SURFACE LOW WAS ENTERING THE LOW ROLLING PLAINS
TONIGHT WHILE A 50 KT LOW-LEVEL JET WAS STARTING TO STRENGTHEN ACROSS
THE SOUTHERN PLAINS. THIS WILL SUSTAIN THE ONGOING LINE OF STRONG
THUNDERSTORMS CURRENTLY MOVING ACROSS THE CENTRAL AND EASTERN
PANHANDLES. THINKING CONVECTION WILL STAY EAST OF THE KAMA TERMINAL
BUT WILL AMEND IF ADDITIONAL STORMS DEVELOP AND MOVE OVER THE
TERMINAL. OTHERWISE SOUTHEAST SURFACE WINDS WILL KEEP ABUNDANT LOW-
LEVEL MOISTURE NEAR THE SURFACE WITH MVFR TO LIFR CIGS OVERNIGHT. ALTHOUGH
EARLIER AREAS OF FOG HAVE DISSIPATED WHEN STORMS ROLLED ACROSS THE
KAMA TERMINAL...THINK FOG WILL DEVELOP AGAIN CAUSING VISIBYS TO
DETERIORATE TO IFR. FOG SHOULD START TO LIFT FRI MORNING WITH
CONDITIONS RETURNING TO VFR AS A COLD FRONT PUSHES INTO THE PANHANDLES
AND DRIER AIR MOVES IN. NORTHWEST WINDS WILL INCREASE DURING THE DAY
FRI WITH SUSTAINED WINDS AROUND 15-20 KTS AND GUSTS UP TO NEAR 30 KTS.

AT KDHT/KGUY...A COLD FRONT HAS PUSHED THROUGH THE TERMINALS WITH
SURFACE WINDS OUT OF THE NORTH-NORTHWEST. THIS SHOULD KEEP ANY
CONVECTION OVERNIGHT EAST OF THE TERMINALS. HOWEVER MVFR AND IFR
CIGS ARE POSSIBLE OVERNIGHT AS LOW CLOUDS MOVE ACROSS. CONDITIONS ARE
NOT EXPECTED TO RETURN TO VFR DUE TO WRAP AROUND LOW CLOUDS
ASSOCIATED WITH AN UPPER-LEVEL LOW. ISOLD SHOWERS ARE ALSO POSSIBLE
PARTICUARILY AT KGUY SO HAVE INSERTED VCSH REMARK FRI AFTERNOON. NORTH
TO NORTHWEST WINDS WILL INCREASE FRIDAY WITH SUSTAINED WIND SPEEDS
15-25 KTS AND GUSTS UP TO NEAR 35 KTS.

CLK

PREV DISCUSSION... /ISSUED 920 PM CST THU FEB 2 2012/

UPDATE...
CURRENT RADAR REFLECTIVITY IMAGERY IS INDICATING A LINE OF STRONG
THUNDERSTORMS MOVING ACROSS THE CENTRAL AND NORTH CENTRAL TEXAS
PANHANDLE WITH AN AREA OF SCATTERED THUNDERSTORMS IN THE SOUTHEAST TX
PANHANDLE. THE 00Z KAMA SOUNDING SHOWS A PRETTY SHALLOW MOIST LAYER
BETWEEN 850-825 MB WITH DRY AIR ALOFT CORRESPONDING TO A DRY SLOT
THAT WAS MOVING ACROSS THE AREA AT LAUNCH TIME. THE SOUTHWEST TX
PANHANDLE APPEARS TO BE CAPPED ALTHOUGH THERE IS A SMALL CHANCE THIS
AREA CAN BREAK THE CAP IF DEWPOINTS CONTINUE TO INCH UP AS THEY HAVE
BEEN THIS EVENING. HOWEVER NOT TOO CONFIDENT THAT THIS WILL OCCUR
WITH THE ASOS REPORTING LIGHT FOG. A 50 KT LOW-LEVEL JET WILL CRANK
UP LATE TONIGHT ACROSS THE SOUTHERN PLAINS HELPING TO TRANSPORT
ADDITIONAL MOISTURE INTO THE EASTERN TX PANHANDLE WHILE INCREASING
THE INSTABILITY. THE ONGOING SEVERE THUNDERSTORM WATCH FOR THE
CENTRAL AND EASTERN TX PANHANDLE WILL CONTINUE UNTIL 3 AM CST WITH
LARGE VALUES OF SHEAR SUPPORTING LARGE HAIL AS THE MAIN THREAT AS
EXPECT STORMS WILL BE ELEVATED. HAVE A SMALL CONCERN FOR TORNADOES IN
THE SOUTHEAST TX PANHANDLE WHERE A STORM OR TWO CAN BECOME SURFACE
BASED...BUT THINKING CHANCES OF THIS OCCURRING ARE PRETTY SLIM.

A COLD FRONT HAS STARTED ENTERING THE WESTERN OK PANHANDLE AND THE
NORTHWEST TX PANHANDLE...WITH MUCH DRIER AIR MOVING IN AS DEW POINTS
HAVE FALLEN BACK INTO THE 30S. AS SUCH THE CONVECTIVE THREAT HAS
ENDED IN THIS AREA.

CLK

PREV DISCUSSION... /ISSUED 614 PM CST THU FEB 2 2012/

AVIATION...
FOR THE 00Z TAFS...MAIN FOCUS FOR THIS FORECAST CENTERS ON CONVECTION
CHANCES THROUGH THE NEXT 6 HOURS.

AN UPPER LEVEL DISTURBANCE EJECTING AHEAD OF AN UPPER-LEVEL LOW OVER
NORTHERN NEW MEXICO HAS TRIGGERED SCT TSRA IN THE WESTERN TX/OK
PANHANDLES. AT THE SURFACE...A DRYLINE HAS MIXED INTO THE FAR WESTERN
PANHANDLES WHERE DEWPOINTS IN THE LOW TO MID 40S WERE COMMON EAST OF
THE DRYLINE. EXPECT THE DRYLINE TO RETREAT SOON BACK INTO NM LEAVING
A SMALL WINDOW OF OPPORTUNITY FOR CONVECTION TO FURTHER
DEVELOP/SPREAD ACROSS THE WESTERN PANHANDLES. FOR NOW JUST HAVE VCTS
MENTION IN THE TAFS BUT WILL UPDATE TO A PREVAILING TSRA IF IT LOOKS
LIKE STORMS WILL DIRECTLY THREATEN THE TERMINALS. FURTHER EAST...A 50
KT LOW- LEVEL JET WILL CRANK UP ACROSS THE SOUTHERN PLAINS...
TRANSPORTING MORE GULF MOISTURE INTO THE PANHANDLES. THIS WILL SERVE
AS A BETTER FOCUS FOR CONVECTION LATER THIS EVENING SO HAVE TSRA
ENDING AROUND 03-04Z AT THE TERMINALS. SHOULD SEE CLOUDS LOWER TO
MVFR AND IFR LATER TONIGHT WITH AREAS OF LIGHT FOG REDUCING VISBYS TO
1 TO 3 MILES DUE TO ABUNDANT LOW LEVEL MOISTURE IN PLACE. A SURFACE
LOW WILL MOVE ACROSS THE TX PANHANDLE OVERNIGHT WITH A COLD FRONT
PUSHING INTO THE AREA. AHEAD OF THIS WINDS WILL VEER FROM THE
SOUTHEAST TO THE SOUTHWEST LATE TONIGHT. ONCE THE FRONT PUSHES
THROUGH...WINDS WILL FURTHER VEER AROUND TO THE NORTHWEST. CAN SEE A
FEW WRAP AROUND RAIN/SNOW SHOWERS MAINLY AT THE KGUY TERMINAL BUT
CONFIDENCE IN THIS OCCURRING IS PRETTY LOW. DRIER AIR WILL WORK ITS
WAY INTO THE AREA RESULTING IN VFR CONDITIONS RETURNING AROUND 18Z
FRIDAY.

CLK

PREV DISCUSSION... /ISSUED 246 PM CST THU FEB 2 2012/

DISCUSSION...
UPPER LOW OVER THE FOUR CORNERS REGION THIS AFTERNOON WILL TRACK
EASTWARD ACROSS NORTHERN NEW MEXICO TONIGHT AND THEN ACROSS THE
OKLAHOMA PANHANDLE AND SOUTHWESTERN OR WESTERN KANSAS FRIDAY. LOW
LEVEL SOUTHEASTERLY JET AROUND 25 TO 35 KNOTS WILL CONTINUE TO ADVECT
PLENTY OF LOW LEVEL MOISTURE INTO THE PANHANDLES TODAY AND TONIGHT.
LEADING SHORTWAVE ENERGY AHEAD OF THE UPPER LOW HAS BEGUN TRIGGERING
MAINLY SHOWERS ALONG WITH A THUNDERSTORM OR TWO ACROSS THE OKLAHOMA
PANHANDLE...AND ALSO THE NORTHERN...CENTRAL AND EASTERN TEXAS
PANHANDLE THIS AFTERNOON. EXPECTING CONVECTION TO CONTINUE TO
INCREASE IN AREAL COVERAGE AND INTENSITY LATER TODAY AND EARLY
TONIGHT AS BETTER UPPER LEVEL DYNAMICS AND INSTABILITY FORECAST OVER
THE PANHANDLES. GREATEST PRECIP CHANCES OVER THE NORTHERN HALF AND
THE EASTERN HALF OF THE FORECAST AREA THROUGH TONIGHT...WHICH SHIFTS
EASTWARD FRIDAY MORNING TO THE EXTREME NORTHERN AND EASTERN SECTIONS
OF THE PANHANDLES. WRAP AROUND PRECIP AS THE UPPER LOW CONTINUES
TRACKING EASTWARD ACROSS KANSAS SHOULD AFFECT THE NORTHERN PANHANDLES
FRIDAY AFTERNOON AND EVENING BEFORE EXITING THE FORECAST AREA LATE
FRIDAY NIGHT AS THE UPPER LOW LIFTS NORTH AND EAST FURTHER AWAY FROM
THE PANHANDLES. COLD FRONT TO PUSH THROUGH THE FORECAST AREA FRIDAY
USHERING IN COLD AIR ADVECTION ON BREEZY TO WINDY NORTHERLY WINDS.

MUCH COOLER SATURDAY DUE TO CONTINUED STRONG NORTHERLY WINDS AND
CLOUD COVER WITH DECREASING CLOUDINESS BY SUNDAY. SURFACE HIGH TO
BUILD IN BEHIND THE COLD FRONT THIS WEEKEND BRINGING MUCH DRIER AIR
INTO THE PANHANDLES. GFS MAINLY...BUT THE ECMWF ALSO TO SOME
EXTENT...FORECASTING NORTHERN STREAM SYSTEM TRACKING ACROSS THE
CENTRAL ROCKIES TUESDAY AND POSSIBLY SOME PRECIP OVER THE NORTHERN
HALF OF THE PANHANDLES. DECIDED NOT TO INTRODUCE ANY POPS AT THIS
TIME...HOWEVER LATER SHIFTS WILL NEED TO WATCH CLOSELY. MODERATING
TEMPS THE MIDDLE AND END OF NEXT WEEK AND FORECASTING DRY CONDITIONS
FOR NOW.

SCHNEIDER

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONCERNS THROUGH THE MIDDLE AND
END OF NEXT WEEK. MINIMUM RELATIVE HUMIDITIES FORECAST TO BE GREATER
THAN 20 PERCENT THROUGH THE PERIOD EVEN THOUGH 20 FOOT WINDS MAY
REACH OR EXCEED 20 MPH FRIDAY AND SATURDAY...WITH SPEEDS LESS THAN 15
TO 20 MPH SUNDAY THROUGH THE END OF NEXT WEEK.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

10/03
Hazardous weather outlook, Feb 3, 12:42 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1242 AM CST FRI FEB 3 2012

OKZ001>003-TXZ001>020-031200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1242 AM CST FRI FEB 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...OVERNIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT ALONG AND EAST OF A GRUVER
TO WAYSIDE LINE IN THE TEXAS PANHANDLE UNTIL 3 AM CST. SCATTERED
THUNDERSTORMS ARE EXPECTED TO CONTINUE TO MOVE ACROSS MAINLY THE
EASTERN TEXAS AND OKLAHOMA PANHANDLES OVERNIGHT. THESE STORMS CAN
BECOME SEVERE...PARTICULARLY ALONG AND EAST OF A GRUVER TO WAYSIDE
LINE IN THE TEXAS PANHANDLE. LARGE HAIL UP TO THE SIZE OF QUARTERS  IS
THE PRIMARY HAZARD ALTHOUGH LOCALLY HEAVY DOWNPOURS ARE POSSIBLE AS
WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE EXTREME EASTERN PORTIONS OF THE
TEXAS AND OKLAHOMA PANHANDLES FRIDAY MORNING. THESE STORMS ARE NOT
EXPECTED TO BECOME SEVERE.

IN ADDITION...LIGHT SNOW OR A RAIN AND SNOW MIX WILL BE POSSIBLE
ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE FRIDAY AND FRIDAY
NIGHT. STORM TOTAL SNOWFALL ACCUMULATIONS OF UP TO ONE INCH ARE
POSSIBLE NORTHWEST OF A TEXLINE TO LIBERAL KANSAS LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 3 AM CST TONIGHT ALONG AND
EAST OF A GRUVER TO WAYSIDE LINE IN THE TEXAS PANHANDLE.

In the hours before

Special weather statement, Feb 2, 10:35 PM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1035 PM CST THU FEB 2 2012

TXZ008-013-030515-
HUTCHINSON TX-CARSON TX-
1035 PM CST THU FEB 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CST FOR CARSON AND
HUTCHINSON COUNTIES.

AT 1034 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 6 MILES EAST OF FRITCH...OR ABOUT 6
MILES SOUTHWEST OF BORGER...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND HEAVY RAIN CAN BE EXPECTED WITH
THIS STORM NEAR FRITCH AND BORGER.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

MBS
Special weather statement, Feb 2, 10:57 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1057 PM CST THU FEB 2 2012

TXZ005-010-030545-
HEMPHILL TX-LIPSCOMB TX-
1057 PM CST THU FEB 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CST FOR LIPSCOMB AND
HEMPHILL COUNTIES.

AT 1056 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LAKE MARVIN...
OR ABOUT 7 MILES SOUTH OF CANADIAN...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND HEAVY RAIN ARE LIKELY WITH THIS
STORM AS IT MOVES NEAR CANADIAN...GLAZIER...AND LAKE MARVIN.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

MBS
Special weather statement, Feb 2, 11:16 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1116 PM CST THU FEB 2 2012

TXZ013-018-030600-
CARSON TX-ARMSTRONG TX-
1116 PM CST THU FEB 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CST FOR ARMSTRONG AND
CARSON COUNTIES.

AT 1115 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 4 MILES EAST OF WASHBURN...OR ABOUT
9 MILES NORTHWEST OF CLAUDE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND HEAVY RAINFALL ARE LIKELY WITH
THIS STORM AS IT AFFECTS THE WASHBURN...CLAUDE...AND PANHANDLE AREAS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CST.

MBS
Special weather statement, Feb 2, 11:45 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1145 PM CST THU FEB 2 2012

TXZ005-010-030630-
HEMPHILL TX-LIPSCOMB TX-
1145 PM CST THU FEB 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CST FOR LIPSCOMB AND
HEMPHILL COUNTIES.

AT 1145 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER CANADIAN...MOVING NORTHEAST AT
30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND HEAVY RAINFALL ARE LIKELY WITH
THIS STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

MBS
Special weather statement, Feb 3, 12:16 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1216 AM CST FRI FEB 3 2012

TXZ005-009-010-030700-
HEMPHILL TX-LIPSCOMB TX-ROBERTS TX-
1216 AM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CST FOR ROBERTS...LIPSCOMB
AND HEMPHILL COUNTIES.

AT 1213 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CANADIAN...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STRONG THUNDERSTORM.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

TB
Special weather statement, Feb 3, 12:20 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1220 AM CST FRI FEB 3 2012

TXZ009-010-013>015-030700-
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-CARSON TX-
1220 AM CST FRI FEB 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CST FOR CARSON...WHEELER...
ROBERTS...HEMPHILL AND GRAY COUNTIES.

AT 1217 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES SOUTH OF PAMPA...MOVING
NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

TB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 8:02 PM CSTSevere Thunderstorm WarningAMAHemphill, Wheeler29 min
Feb 2, 8:24 PM CSTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter51 min
Feb 2, 9:07 PM CSTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts38 min
Feb 2, 9:49 PM CSTSevere Thunderstorm WarningAMALipscomb, Ochiltree41 min
Feb 2, 9:52 PM CSTSevere Thunderstorm WarningAMAArmstrong, Carson, Hutchinson, Moore, Potter, Randall38 min
Feb 2, 11:24 PM CSTSevere Thunderstorm WarningAMAArmstrong, Carson36 min
Feb 2, 11:48 PM CSTSevere Thunderstorm WarningAMACarson, Gray42 min
Feb 3, 1:01 AM CSTTornado WarningAMAHemphill, Roberts17 min
Feb 3, 1:31 AM CSTSevere Thunderstorm WarningAMAHemphill, Lipscomb34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.